New York, 2006Damaging Wind in New York, July 29, 2006
July 29, 2006 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 29, 12:01 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 29, 12:01 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT SAT JUL 29 2006
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
REGION REMAINS IN WNW TO NW FLOW AT 500 HPA...BUT ONE THATS OVER THE
TOP OF A VERY WARM 500 HPA RIDGE...AND PRODUCING THAT WONDERFUL
MID TO LATE SUMMER CONUNDRUM OF WARM AIR COMING IN FROM THE NW. NO
ITS NOT AUSTRALIA. LATE THIS AFTN CAPES ARND 1500 J/KG SOME PATCHY
CVA...A WEAK TROF ACRS THE N TIER OF NY AND ELEVATED TERRAIN WILL
TRIGGER SCT AFTN EVENING TSTMS. PRIMARILY A PULSE DAY...WITH CURRENT
TD A STRAY SVR CANT BE RULED OUT. WITH JET MAXES MOVING ALONG IN
FLOW AND AREAS OF DIV DROPPING SE TNGT THE THREAT OF TSTMS WILL
LINGER INTO THE NIGHT. MDLS EVEN ALLUDE TO A POTENTIAL MCS
DEVELOPMENT JUST W OF FCA. SUNDAY WITH NO BOUNDARYS OR SHRT WVS
WONDERING THRU AND SOME MAYBE EVEN MIDLEVEL WARMING IF AN MCS PASSES
TO OUR WEST...AFTN AND EVNG TSTMS WILL BE ISOLATED...LARGELY
FOCUSED OFF TERRAIN AND LOCAL EFFECTS. SUNDAY NIGHT THE 500 HPA
RIDGE BUILDS E FM MIDWEST/GRTLKS AND WMFNT OF THE HOTTEST AIR PUSHES
NE THRU NY AND NEW ENG. THE NAM HOLDS OFF ANY TSTMS WITH THIS SURGE
OF WARM AIR TILL MONDAY NIGHT SUGGESTING ANOTHER MCS WHILE THE GFS
KEEPS IT TO OUR NORTH MONDAY NIGHT. FOR NOW MONDAY LOOKS LIKE A DAY
WITH MINIMAL TO NO CHC OF TSTMS...BUT VERY WARM. MONDAY NIGHT WILL
CARRY CHC POPS...WITH A FEW UPSTREAM SHRT WVS DIGGING ACRS RGN...ONE
MODEL CARRYING AN MCS AND THE OTHER KEEPING IT ALL TO OUR N. THE
MDLS HAVE BEEN ALL OVER WITH WHICH DAYS FM SUNDAY TO TUESDAY GET A
CONVECTIVE RESPONSE AND WHICH WILL BE DRY OR LOW CHC. EVERY DAY THEY
REARRANGE THE POSSIBILITIES.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE 500 HPA RIDGE BUILDS ACROSS THE E SEABOARD TUESDAY...AND FCA IS
WELL INTO THE WARMEST OF THE WARM SECTOR WITH WMFNT RACING INTO
MAINE AND SFC LOW OVER JAMES BAY. SOME RESIDUAL CLOUDS MAY LINGER IN
THE MORNING FROM WHATEVER MCS ACTIVITY OCCURRED THE PREVIOUS
NIGHT...BUT OTHERWISE ITS MASSIVE SUBSIDENCE AND THE HEAT IS ON AS
TEMPS SOUR WELL INTO THE 90S. OTHER THAN AN ISOLD TSTM IN THE AFTN
AND EVENING...FCA WILL REMAIN UNDER THIS RIDGE THRU MUCH OF
WEDNESDAY WITH YET ANOTHER BLAST FURNACE DAY. WED NT THE RIDGE
DECAYS AT 500 HPA AND THE GFS BRINGS A STRONG CDFNT TO THE ST
LAWRENCE VLY BY EVENING BUT THE DGEX DOESNT BRING IT THAT FAR SOUTH
TILL THU MRNG. HPC PLACES IT IN THE MHWK VLY 12Z THU...IN LINE WITH
THE 06Z GFS RUN...SO LATE WED NT AND THU THIS ANNA FRONT WILL MOVE
STEADILY BUT SLOWLY S ACROSS THE FCA...TRIGGERING A PRETTY STRONG
CONVECTIVE RESPONSE. THU NT ITS WELL SOUTH OF THE REGION WITH
LINGERING SHOWERS ENDING. FRI A COOLER AND LARGE CANADIAN SFC HIGH
BUILDS E FROM THE GRTLKS. BY SATURDAY THE 500 HPA RIDGE HAS
REASSERTED ITSELF IN THE OHIO VALLEY AND WITH THE SFC HIGH
OFFSHORE...WAA TAKES HOLD INTO THE REGION WITH INCRG HUMIDITY AND
TEMPS. THIS SURE BEATS JANUARY.
&&
.AVIATION.../18Z TODAY TO 18Z SUNDAY/...
WIDELY SCATTERED THUNDERSTORMS HAVE POPPED OVER THE ADIRONDACK PARK
AS WELL AS THE SCHOHARIE VALLEY. EXPECT ISOLATED THUNDERSTORMS OVER
THE ALBANY ROUTE WITH THE BEST CHANCE OF A THUNDERSTORMS HITTING THE
KGFL TERMINAL THROUGH ABOUT 00Z. WE HAVE INCLUDED VCTS AT
KGFL...WHILE ONLY CB AT THIS TIME IN KALB AND KPOU. THUNDERSTORMS
COULD PRODUCE VERY HEAVY RAINFALL...BRIEFLY DRAMATICALLY DECREASING
VISIBLITY...AS WELL AS SOME GUSTY WINDS. THEY ARE EXPECTED TO BE
MORE OF THE PULSE VARIETY. GIVEN A CROSS OVER TEMPERATURE OF ABOUT
68...EXPECT IFR FOG TO FORM AT KGFL OVERNIGHT WHILE WE WILL GO WITH
MVFR HZ/FOG IN THE OTHER TERMINALS. OF COURSE...IF ANY OF THE
TERMINALS GET ENOUGH RAINFALL...THE FOG THREAT WILL INCREASE.
MITIGATING FOG FACTORS WILL BE HIGH CLOUD DEBRIS FROM PREVIOUS
CONVECTIVE AS WELL AS A LITTLE MIXINESS. MVFR STRATUS CLOUDS COULD
FORM AS WELL.
&&
.HYDROLOGY...FRIDAYS HEAVY RAINFALL PRODUCED UP TO A FOOT RISES ON
SMALLER RIVERS ACROSS OUR HSA...BUT ALL REMAIN WELL WITHIN BANK.
THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE MUCH MORE WIDELY
SCATTERED THAN YESTERDAYS...BUT LOCAL RAINFALL UP TO AN INCH IN A
SHORT TIME...COULD PRODUCE VERY LOCALIZED PONDING OF WATER AS WELL
AS SHARP WITHIN BANK RISES ON SMALL CREEKS. THE THREAT OF HEAVY
RAINERS SHOULD DIMINISH OVERNIGHT...BUT WE WILL BE FACED WITH THE
THREAT OF MORE HEAVY RAINER THUNDERSTORMS ON SUNDAY AS WELL AS
TUESDAY.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
SNYDER/JOHNSON
Hazardous weather outlook, Jul 29, 2:26 PM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT SAT JUL 29 2006
NYZ032-033-038>043-047>054-082>084-VTZ013-301100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
326 PM EDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORM WATCH NUMBER 655 IS IN EFFECT UNTIL 10 PM
EDT THIS EVENING. PLEASE REFER TO THE WATCH STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH THURSDAY
NIGHT...MAINLY IN THE AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES...
HERKIMER...HAMILTON...WARREN...WASHINGTON...FULTON...MONTGOMERY...
SARATOGA...RENSSELAER...SCHOHARIE...ALBANY...SCHENECTADY...AND
BENNINGTON.
CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ014-015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-WESTERN WINDHAM-EASTERN WINDHAM-
326 PM EDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. WIDELY
SCATTERED THUNDERSTORMS WILL MOVE FROM WEST NORTHWEST TO EAST
SOUTHEAST AT 30 MILES AN HOUR. LOCALLY HEAVY RAINFALL IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY
NIGHT...MAINLY IN THE AFTERNOON AND EVENING.
THERE MAY BE A PERIOD OF EXCESSIVE HEAT BEGINNING TUESDAY AND PEAKING
WEDNESDAY. HEAT INDICES MAY RISE TO BETWEEN 100 AND 110 FOR A FEW
HOURS IN THE AFTERNOON DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 29, 11:27 AM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1227 PM EDT SAT JUL 29 2006
NYZ033-291700-
HAMILTON NY-
1227 PM EDT SAT JUL 29 2006
...A STRONG THUNDERSTORM IN HAMILTON COUNTY...
AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH THIS STORM WAS LOCATED NEAR FORKED LAKE PUBLIC CAMPGROUND...
OR ABOUT 13 MILES NORTHWEST OF INDIAN LAKE...AND MOVING SOUTHEAST AT
25 MPH.
THE THUNDERSTORM WILL BE NEAR...
LAKE DURANT CAMPGROUND BY 1235 PM EDT
INDIAN LAKE BY 1250 PM EDT
Special weather statement, Jul 29, 11:55 AM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1255 PM EDT SAT JUL 29 2006
NYZ033-041-291730-
HAMILTON NY-NORTHERN SARATOGA NY-
1255 PM EDT SAT JUL 29 2006
...A STRONG THUNDERSTORM IN HAMILTON AND SARATOGA COUNTIES...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 15 MILES
SOUTHEAST OF SPECULATOR...AND MOVING SOUTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
DAY CENTER AND EDINBURG BY 120 PM EDT
CORINTH BY 130 PM EDT
Special weather statement, Jul 29, 12:17 PM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
117 PM EDT SAT JUL 29 2006
NYZ042-291745-
NORTHERN WARREN NY-
117 PM EDT SAT JUL 29 2006
...A STRONG THUNDERSTORM IN WARREN COUNTY...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH THIS STORM WAS LOCATED 8 MILES WEST OF NORTH CREEK...OR ABOUT
10 MILES SOUTHEAST OF INDIAN LAKE...AND MOVING SOUTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF NORTH CREEK BY 125 PM EDT
JOHNSBURG BY 135 PM EDT
7 MILES NORTHWEST OF WARRENSBURG BY 145 PM EDT
Special weather statement, Jul 29, 12:23 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
123 PM EDT SAT JUL 29 2006
NYZ042-043-291800-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
123 PM EDT SAT JUL 29 2006
...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES...
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THIS
STORM WAS LOCATED NEAR CHESTERTOWN...OR ABOUT 10 MILES NORTHWEST OF
WARRENSBURG...AND MOVING SOUTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
WARRENSBURG BY 135 PM EDT
BOLTON LANDING BY 140 PM EDT
COMSTOCK BY 200 PM EDT
IF ON OR NEAR LAKE GEROGE GET OUT OF THE WATER AND MOVE INDOORS OF
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
SNYDER
Special weather statement, Jul 29, 12:33 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT SAT JUL 29 2006
NYZ041-291815-
NORTHERN SARATOGA NY-
133 PM EDT SAT JUL 29 2006
...A STRONG THUNDERSTORM IN SARATOGA COUNTY...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING THIS STORM WAS LOCATED NEAR DAY
CENTER...OR ABOUT 21 MILES NORTHEAST OF GLOVERSVILLE...AND MOVING
SOUTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
CORINTH BY 150 PM EDT
7 MILES NORTHEAST OF ROCK CITY FALLS BY 200 PM EDT
SARATOGA SPRINGS AND 6 MILES NORTHEAST OF MILTON BY 210 PM EDT
SNYDER
Special weather statement, Jul 29, 1:45 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
245 PM EDT SAT JUL 29 2006
NYZ047-291915-
SCHOHARIE NY-
245 PM EDT SAT JUL 29 2006
...STRONG THUNDERSTORMS IN SCHOHARIE COUNTY...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM RICHMONDVILLE TO JEFFERSON...OR ALONG A
LINE EXTENDING FROM 6 MILES WEST OF COBLESKILL TO 7 MILES EAST OF
DAVENPORT...AND MOVING SOUTHEAST AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
NORTH BLENHEIM AND BREAKABEEN BY 310 PM EDT
GILBOA...MIDDLEBURGH AND LIVINGSTONVILLE BY 315 PM EDT
SNYDER
Thunderstorm Wind, Herkimer
- When
- July 29, 3:10 PM EST
- Where
- Herkimer County, Ilion
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.017, -75.033
Law enforcement personnel reported that trees and wires were blown down over a widespread area in the vicinity of Ilion.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 29 to 31, 20061 death · 14 injured · 1 event
- Heat in Michigan, July 29 to 31, 200625 injured · 17 events
- Flash Flooding and Lightning Strike in Tennessee, July 29, 20061 death · $100,000 · 4 events
- Heat in Missouri, July 29 to 31, 200621 injured · 4 events
- Heat in Illinois, July 29 to 31, 20061 death · 3 events
- Hail and Damaging Winds in New York, July 29, 2006$213,000 · 55 kt wind · 14 events
- Lightning Strike in Florida, July 29, 2006$250,000 · 1 event
- Damaging Winds in Georgia, July 29, 2006$55,000 · 60 kt wind · 2 events
- Heat in Missouri, July 29 to 31, 200637 events
- Flash Flooding in Arizona, July 29, 2006$40,000 · 2 events
- Damaging Winds in South Carolina, July 29, 2006$35,000 · 55 kt wind · 4 events
- Heat in Oklahoma, July 29 to 31, 200625 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521612.